Alert archive / Wyoming / River Flood Warnings in 2011

River Flood Warning 1, NWS Riverton, WY

May 15, 2011Lincoln County, Wyoming

NWS Riverton, WY issued this river flood warning at May 15, 2011, 3:47 PM MDT for Lincoln County, Wyoming. It took effect at May 15, 2011, 9:15 PM MDT. It was in force for 17 hr.

The area

The counties it named.

The facts

Issued
May 15, 2011, 3:47 PM MDT (21:47 UTC)
In effect from
May 15, 2011, 9:15 PM MDT
Expired
May 16, 2011, 2:39 PM MDT
In force
17 hr
Issued by
NWS Riverton, WY
Flood severity
Major

County Lincoln County, WY

The radar

The Salt Lake City radar (KMTX), 186 km from the middle of the area, began a volume at 21:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Salt River (WY) near Etna (SALW4).

Action stage
5 ft
Minor stage
5.5 ft
Moderate stage
6 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 13027500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

446 
WGUS45 KRIW 152147
FLWRIW
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE RIVERTON WY
347 PM MDT SUN MAY 15 2011

...THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A FLOOD 
WARNING FOR THE FOLLOWING RIVERS IN WYOMING...

  SALT RIVER NEAR ETNA AFFECTING LINCOLN COUNTY.

..SNOWMELT RUNOFF COMBINED WITH RAIN ON THE SNOWPACK OVER THE LAST COUPLE OF DAYS HAVE RESULTED IN THE SALT RIVER RISING TO BANKFULL STAGE THIS AFTERNOON.  SOME FLOODING WAS REPORTED IN THE LOWLANDS IN THE TOWN OF FREEDOM...AND ALSO SOME FLOODING WAS REPORTED IN THE TOWN OF FAIRVIEW.  CREEKS AND STREAMS THAT FEED INTO THE SALT RIVER WILL REMAIN AT HIGH LEVELS THROUGH MONDAY MORNING.  THE SALT RIVER IS EXPECTED TO CREST TO NEAR ITS FLOOD STAGE OF 6.0 FEET BY NOON MONDAY AND REMAIN NEAR FLOOD STAGE THROUGH MONDAY NIGHT.  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AREA RESIDENTS SHOULD MONITOR THE LATEST WEATHER AND RIVER 
CONDITIONS. IF FLOODING IS OBSERVED, MOVE TO HIGHER GROUND.

GRAPHICAL FORECASTS ARE AVAILABLE AT:
HTTP://WATER.WEATHER.GOV/AHPS2/INDEX.PHP?WFO=RIW  (ALL LOWER CASE)

THE NEXT STATEMENT WILL BE ISSUED SUNDAY EVENING AT 9 PM. 

&&

WYC023-162147-
/O.NEW.KRIW.FL.W.0001.110517T0458Z-110517T1200Z/
/SALW4.3.RS.110517T0458Z.110517T0600Z.110517T0600Z.NR/
347 PM MDT SUN MAY 15 2011

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A 

* FLOOD WARNING FOR 
  THE SALT RIVER NEAR ETNA
* THE LATEST STAGE IS 5.5 FEET AT 3 PM SUNDAY.
* RECORD FLOODING IS FORECAST, WITH A MAXIMUM STAGE OF 6.0 FEET, WHICH
  IS FLOOD STAGE.
* THE STAGE WILL RISE TO THE FLOOD STAGE OF 6.0 FEET AT 11 PM 
  MONDAY.
* THE STAGE WILL CREST AROUND 6.0 FEET AT 12 AM TUESDAY.
* THE STAGE WILL FALL BELOW FLOOD STAGE AT 12 AM TUESDAY.
* IMPACT...AT 6.5 FEET...EXTENSIVE LOW LAND FLOODING IN NORTHEASTERN 
  AND NORTHERN SECTIONS OF ETNA. EXTENSIVE LOW LAND FLOODING  
  UPSTREAM IN THE TOWN OF FREEDOM. MINOR FLOODING OF FARM/RANCH 
  HOUSES UPSTREAM AND DOWNSTREAM OF GAGE..
* IMPACT...AT 6.0 FEET...FLOOD STAGE.  LOW LAND FLOODING ALONG SWIFT 
  CREEK IN NORTHEASTERN AND NORTHERN SECTIONS OF ETNA. LOW LAND 
  FLOODING BECOMES MORE WIDESPREAD UPSTREAM IN THE TOWN OF FREEDOM. 
  MINOR FLOODING OF PASTURELAND/RANCHLAND..
* IMPACT...AT 6.0 FEET...RECORD STAGE (5/30/1983)..
* IMPACT...AT 5.7 FEET...RECORD FLOW---5090 CFS (6/2/1986)..
* IMPACT...AT 5.5 FEET...BANKFULL STAGE. MONITOR HIGH WATER ALONG 
  SWIFT CREEK IN NORTHEASTERN AND NORTHERN SECTIONS OF ETNA. LOW LAND
  FLOODING POSSIBLE UPSTREAM IN THE TOWN OF FREEDOM..
* FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST OF 6.0 FEET 
  ON MAY 30 1983.

$$
5 follow-up statements
996 
WGUS45 KRIW 152150 CCA
FLWRIW

BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING...CORRECTED
NATIONAL WEATHER SERVICE RIVERTON WY
350 PM MDT SUN MAY 15 2011

...THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A FLOOD 
WARNING FOR THE FOLLOWING RIVERS IN WYOMING...

  SALT RIVER NEAR ETNA AFFECTING LINCOLN COUNTY.

.SNOWMELT RUNOFF COMBINED WITH RAIN ON THE SNOWPACK OVER THE LAST 
COUPLE OF DAYS HAVE RESULTED IN THE SALT RIVER RISING TO BANKFULL 
STAGE THIS AFTERNOON.  SOME FLOODING WAS REPORTED IN THE LOWLANDS IN 
THE TOWN OF FREEDOM...AND ALSO SOME FLOODING WAS REPORTED IN THE 
TOWN OF FAIRVIEW. CREEKS AND STREAMS THAT FEED INTO THE SALT RIVER 
WILL REMAIN AT HIGH LEVELS THROUGH MONDAY MORNING.  THE SALT RIVER 
IS EXPECTED TO CREST TO NEAR ITS FLOOD STAGE OF 6.0 FEET BY NOON 
MONDAY AND REMAIN NEAR FLOOD STAGE THROUGH MONDAY NIGHT.  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AREA RESIDENTS SHOULD MONITOR THE LATEST WEATHER AND RIVER 
CONDITIONS. IF FLOODING IS OBSERVED, MOVE TO HIGHER GROUND.

GRAPHICAL FORECASTS ARE AVAILABLE AT:
HTTP://WATER.WEATHER.GOV/AHPS2/INDEX.PHP?WFO=RIW  (ALL LOWER CASE)

THE NEXT STATEMENT WILL BE ISSUED SUNDAY EVENING AT 9 PM. 

&&

WYC023-162147-
/O.NEW.KRIW.FL.W.0001.110515T2150Z-110517T1200Z/
/SALW4.3.RS.110517T0458Z.110517T0600Z.110517T0600Z.NR/
350 PM MDT SUN MAY 15 2011

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A 

* FLOOD WARNING FOR 
  THE SALT RIVER NEAR ETNA
* THE LATEST STAGE IS 5.5 FEET AT 3 PM SUNDAY.
* RECORD FLOODING IS FORECAST, WITH A MAXIMUM STAGE OF 6.0 FEET,     
  WHICH IS FLOOD STAGE.
* THE STAGE WILL RISE TO THE FLOOD STAGE OF 6.0 FEET AT 11 PM 
  MONDAY.
* THE STAGE WILL CREST AROUND 6.0 FEET AT 12 AM TUESDAY.
* THE STAGE WILL FALL BELOW FLOOD STAGE AT 12 AM TUESDAY.
* IMPACT...AT 6.5 FEET...EXTENSIVE LOW LAND FLOODING IN NORTHEASTERN 
  AND NORTHERN SECTIONS OF ETNA. EXTENSIVE LOW LAND FLOODING  
  UPSTREAM IN THE TOWN OF FREEDOM. MINOR FLOODING OF FARM/RANCH 
  HOUSES UPSTREAM AND DOWNSTREAM OF GAGE..
* IMPACT...AT 6.0 FEET...FLOOD STAGE.  LOW LAND FLOODING ALONG SWIFT 
  CREEK IN NORTHEASTERN AND NORTHERN SECTIONS OF ETNA. LOW LAND 
  FLOODING BECOMES MORE WIDESPREAD UPSTREAM IN THE TOWN OF FREEDOM. 
  MINOR FLOODING OF PASTURELAND/RANCHLAND..
* IMPACT...AT 6.0 FEET...RECORD STAGE (5/30/1983)..
* IMPACT...AT 5.7 FEET...RECORD FLOW---5090 CFS (6/2/1986)..
* IMPACT...AT 5.5 FEET...BANKFULL STAGE. MONITOR HIGH WATER ALONG 
  SWIFT CREEK IN NORTHEASTERN AND NORTHERN SECTIONS OF ETNA. LOW LAND
  FLOODING POSSIBLE UPSTREAM IN THE TOWN OF FREEDOM.. * FLOOD 
HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST OF 6.0 FEET   ON 
MAY 30 1983.

$$

AEM
513 
WGUS85 KRIW 160317
FLSRIW
FLOOD STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
917 PM MDT SUN MAY 15 2011

...THE FLOOD WARNING CONTINUES FOR THE FOLOWING RIVERS IN WYOMING...

  SALT RIVER NEAR ETNA AFFECTING LINCOLN COUNTY.

.SNOWMELT RUNOFF COMBINED WITH RAIN ON THE SNOWPACK OVER THE LAST 
COUPLE OF DAYS HAVE RESULTED IN THE SALT RIVER RISING TO BANKFULL 
STAGE SUNDAY AFTERNOON.  SOME FLOODING WAS REPORTED IN THE LOWLANDS IN 
THE TOWN OF FREEDOM...AND ALSO SOME FLOODING WAS REPORTED IN THE 
TOWN OF FAIRVIEW. CREEKS AND STREAMS THAT FEED INTO THE SALT RIVER 
WILL REMAIN AT HIGH LEVELS THROUGH MONDAY MORNING.  THE SALT RIVER NEAR ETNA
RECEDED SLIGHTLY THIS EVENING TO 5.4 FEET...BUT IS EXPECTED TO BEGIN RISING
AFTER MIDNIGHT...AND IS EXPECTED TO CREST TO NEAR ITS FLOOD STAGE OF 6.0 FEET BY
NOON MONDAY AND REMAIN NEAR FLOOD STAGE THROUGH MONDAY NIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PEOPLE SHOULD CONTINUE TO MONITOR POSSIBLE FLUCTUATING RIVER LEVELS.

GRAPHICAL FORECASTS ARE AVAILABLE AT:
HTTP://WATER.WEATHER.GOV/AHPS2/INDEX.PHP?WFO=RIW  (ALL LOWER CASE)

THE NEXT STATEMENT WILL BE ISSUED MONDAY MORNING AT 10 AM. 

&&

WYC023-161517-
/O.EXT.KRIW.FL.W.0001.110516T0315Z-110517T1200Z/
/SALW4.3.RS.110517T0458Z.110517T0600Z.110517T0600Z.NR/
917 PM MDT SUN MAY 15 2011

THE FLOOD WARNING CONTINUES FOR
  THE SALT RIVER NEAR ETNA.
* UNTIL TUESDAY MORNING...OR UNTIL THE WARNING IS CANCELLED.
* AT  8:30 PM SUNDAY THE STAGE WAS 5.4 FEET. 
* RECORD FLOODING IS FORECAST.
* FLOOD STAGE IS 6.0 FEET. 
* IMPACT...AT 6.5 FEET...EXTENSIVE LOW LAND FLOODING IN NORTHEASTERN 
  AND NORTHERN SECTIONS OF ETNA. EXTENSIVE LOW LAND FLOODING  
  UPSTREAM IN THE TOWN OF FREEDOM. MINOR FLOODING OF FARM/RANCH 
  HOUSES UPSTREAM AND DOWNSTREAM OF GAGE..
* IMPACT...AT 6.0 FEET...FLOOD STAGE.  LOW LAND FLOODING ALONG SWIFT 
  CREEK IN NORTHEASTERN AND NORTHERN SECTIONS OF ETNA. LOW LAND 
  FLOODING BECOMES MORE WIDESPREAD UPSTREAM IN THE TOWN OF FREEDOM. 
  MINOR FLOODING OF PASTURELAND/RANCHLAND..
* IMPACT...AT 6.0 FEET...RECORD STAGE (5/30/1983)..
* IMPACT...AT 5.7 FEET...RECORD FLOW---5090 CFS (6/2/1986)..
* IMPACT...AT 5.5 FEET...BANKFULL STAGE. MONITOR HIGH WATER ALONG 
  SWIFT CREEK IN NORTHEASTERN AND NORTHERN SECTIONS OF ETNA. LOW LAND
  FLOODING POSSIBLE UPSTREAM IN THE TOWN OF FREEDOM..
* FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST OF 6.0 FEET 
  ON MAY 30 1983.

$$
086 
WGUS85 KRIW 160326
FLSRIW
FLOOD STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
926 PM MDT SUN MAY 15 2011

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN WYOMING...

  SALT RIVER NEAR ETNA AFFECTING LINCOLN COUNTY.

.SNOWMELT RUNOFF COMBINED WITH RAIN ON THE SNOWPACK OVER THE LAST 
COUPLE OF DAYS HAVE RESULTED IN THE SALT RIVER RISING TO BANKFULL 
STAGE SUNDAY AFTERNOON.  SOME FLOODING WAS REPORTED IN THE LOWLANDS IN 
THE TOWN OF FREEDOM...AND ALSO SOME FLOODING WAS REPORTED IN THE 
TOWN OF FAIRVIEW. CREEKS AND STREAMS THAT FEED INTO THE SALT RIVER 
WILL REMAIN AT HIGH LEVELS THROUGH MONDAY MORNING.  THE SALT RIVER NEAR ETNA
RECEDED SLIGHTLY THIS EVENING TO 5.4 FEET...BUT IS EXPECTED TO BEGIN RISING
AFTER MIDNIGHT...AND IS EXPECTED TO CREST TO NEAR ITS FLOOD STAGE OF 
6.0 FEET BY NOON MONDAY AND REMAIN NEAR FLOOD STAGE THROUGH MONDAY NIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PEOPLE SHOULD CONTINUE TO MONITOR POSSIBLE FLUCTUATING RIVER LEVELS.

GRAPHICAL FORECASTS ARE AVAILABLE AT:
HTTP://WATER.WEATHER.GOV/AHPS2/INDEX.PHP?WFO=RIW  (ALL LOWER CASE)

THE NEXT STATEMENT WILL BE ISSUED MONDAY MORNING AT 10 AM.

&&

WYC023-161526-
/O.CON.KRIW.FL.W.0001.000000T0000Z-110517T1200Z/
/SALW4.3.RS.110517T0458Z.110517T0600Z.110517T0600Z.NR/
926 PM MDT SUN MAY 15 2011

THE FLOOD WARNING CONTINUES FOR
  THE SALT RIVER NEAR ETNA.
* UNTIL TUESDAY MORNING...OR UNTIL THE WARNING IS CANCELLED.
* AT  9:01 PM SUNDAY THE STAGE WAS 5.4 FEET. 
* RECORD FLOODING IS FORECAST.
* FLOOD STAGE IS 6.0 FEET. 
* IMPACT...AT 6.5 FEET...EXTENSIVE LOW LAND FLOODING IN NORTHEASTERN 
  AND NORTHERN SECTIONS OF ETNA. EXTENSIVE LOW LAND FLOODING  
  UPSTREAM IN THE TOWN OF FREEDOM. MINOR FLOODING OF FARM/RANCH 
  HOUSES UPSTREAM AND DOWNSTREAM OF GAGE..
* IMPACT...AT 6.0 FEET...FLOOD STAGE.  LOW LAND FLOODING ALONG SWIFT 
  CREEK IN NORTHEASTERN AND NORTHERN SECTIONS OF ETNA. LOW LAND 
  FLOODING BECOMES MORE WIDESPREAD UPSTREAM IN THE TOWN OF FREEDOM. 
  MINOR FLOODING OF PASTURELAND/RANCHLAND..
* IMPACT...AT 6.0 FEET...RECORD STAGE (5/30/1983)..
* IMPACT...AT 5.7 FEET...RECORD FLOW---5090 CFS (6/2/1986)..
* IMPACT...AT 5.5 FEET...BANKFULL STAGE. MONITOR HIGH WATER ALONG 
  SWIFT CREEK IN NORTHEASTERN AND NORTHERN SECTIONS OF ETNA. LOW LAND
  FLOODING POSSIBLE UPSTREAM IN THE TOWN OF FREEDOM..
* FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST OF 6.0 FEET 
  ON MAY 30 1983.

$$
409 
WGUS85 KRIW 161316
FLSRIW
FLOOD STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
716 AM MDT MON MAY 16 2011

...THE FLOOD WARNING CONTINUES FOR THE FOLOWING RIVERS IN WYOMING...

  SALT RIVER NEAR ETNA AFFECTING LINCOLN COUNTY.

.THE SALT RIVER IS EXPECTED TO CREST NEAR 6.0 FEET BY LATE THIS 
MORNING. THE RIVER IS THEN FORECASTED TO SLOWLY RECEDE MONDAY AFTERNOON
THROUGH MONDAY EVENING.  CREEKS AND STREAMS THAT FEED INTO THE SALT RIVER
WILL REMAIN AT VERY HIGH LEVELS THROUGH MONDAY AFTERNOON. LOW LAND FLOODING
IS STILL BEING REPORTED IN THE TOWNS OF FREEDOM AND FAIRVIEW.

.SCATTERED RAINSHOWERS ARE EXPECTED OVER THE SALT RIVER BASIN MONDAY AFTERNOON
THROUGH MONDAY EVENING. ONE QUARTER TO ONE HALF INCH OF PRECIPITATION
IS EXPECTED WITH THESE SHOWERS. MOUNTAIN AFTERNOON TEMPERATURES WILL CONTINUE
TO COOL MONDAY AFTERNOON WHICH WILL SLOW DOWN THE AMOUNT OF SNOWMELT RUNOFF.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

PEOPLE SHOULD CONTINUE TO MONITOR POSSIBLE FLUCTUATING RIVER LEVELS.

GRAPHICAL FORECASTS ARE AVAILABLE AT:
HTTP://WATER.WEATHER.GOV/AHPS2/INDEX.PHP?WFO=RIW  (ALL LOWER CASE)

THE NEXT STATEMENT WILL BE ISSUED BY 2PM MONDAY AFTERNOON.

&&

WYC023-170116-
/O.EXT.KRIW.FL.W.0001.000000T0000Z-000000T0000Z/
/SALW4.3.RS.000000T0000Z.000000T0000Z.000000T0000Z.NR/
716 AM MDT MON MAY 16 2011

THE FLOOD WARNING CONTINUES FOR
  THE SALT RIVER NEAR ETNA.
* UNTIL FURTHER NOTICE...OR UNTIL THE WARNING IS CANCELLED.
* AT  6:31 AM MONDAY THE STAGE WAS 5.8 FEET. 
* FLOOD STAGE IS 6.0 FEET. 
* THE RIVER IS EXPECTED TO CREST TO NEAR 6.0 FEET BY LATE MONDAY 
  MORNING...THEN THE RIVER IS FORECAST TO SLOWLY RECEDE TO NEAR
  5.7 FEET BY TUESDAY AFTERNOON. 
* IMPACT...AT 6.5 FEET...EXTENSIVE LOW LAND FLOODING IN NORTHEASTERN 
  AND NORTHERN SECTIONS OF ETNA. EXTENSIVE LOW LAND FLOODING  
  UPSTREAM IN THE TOWN OF FREEDOM. MINOR FLOODING OF FARM/RANCH 
  HOUSES UPSTREAM AND DOWNSTREAM OF GAGE..
* IMPACT...AT 6.0 FEET...FLOOD STAGE.  LOW LAND FLOODING ALONG SWIFT 
  CREEK IN NORTHEASTERN AND NORTHERN SECTIONS OF ETNA. LOW LAND 
  FLOODING BECOMES MORE WIDESPREAD UPSTREAM IN THE TOWN OF FREEDOM. 
  MINOR FLOODING OF PASTURELAND/RANCHLAND..
* IMPACT...AT 6.0 FEET...RECORD STAGE (5/30/1983)..
* IMPACT...AT 5.7 FEET...RECORD FLOW---5090 CFS (6/2/1986)..
* IMPACT...AT 5.5 FEET...BANKFULL STAGE. MONITOR HIGH WATER ALONG 
  SWIFT CREEK IN NORTHEASTERN AND NORTHERN SECTIONS OF ETNA. LOW LAND
  FLOODING POSSIBLE UPSTREAM IN THE TOWN OF FREEDOM..
* FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST OF 6.0 FEET 
  ON MAY 30 1983.

$$
473 
WGUS85 KRIW 162039
FLSRIW
FLOOD STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
239 PM MDT MON MAY 16 2011

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN 
WYOMING...

  SALT RIVER NEAR ETNA AFFECTING LINCOLN COUNTY.

.THE SALT RIVER CRESTED AT 5.8 FEET LATE MONDAY MORNING.
THE RIVER IS EXPECTED TO CONTINUE TO RECEDE SLOWLY THROUGH TUESDAY
MORNING. SNOWMELT RUNOFF IS EXPECTED TO SLOW DOWN DRASTICALLY 
IN THE NEXT FEW DAYS IN RESPONSE TO COOLER AFTERNOON
MOUNTAIN TEMPERATURES 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PEOPLE SHOULD CONTINUE TO MONITOR POSSIBLE FLUCTUATING RIVER LEVELS.

GRAPHICAL FORECASTS ARE AVAILABLE AT:
HTTP://WATER.WEATHER.GOV/AHPS2/INDEX.PHP?WFO=RIW  (ALL LOWER CASE)

THIS WILL BE THE LAST STATEMENT FOR THE SALT RIVER NEAR ETNA.  AN AREAL
FLOOD WARNING WILL BE ISSUED FOR CROW CREEK...JACK KNIFE CREEK...
TIN CUP CREEK...AND STUMP CREEK...AFFECTING THE TOWNS OF FAIRVIEW AND FREEDOM.

&&

WYC023-162109-
/O.CAN.KRIW.FL.W.0001.000000T0000Z-110516T2039Z/
/SALW4.N.RS.000000T0000Z.000000T0000Z.000000T0000Z.NR/
239 PM MDT MON MAY 16 2011

THE FLOOD WARNING IS CANCELLED FOR
  THE SALT RIVER NEAR ETNA.
* AT  2:00 PM MONDAY THE STAGE WAS 5.8 FEET. 
* FLOOD STAGE IS 6.0 FEET. 
* FORECAST...THE RIVER CRESTED BELOW FLOOD STAGE AT 5.8 FEET.  THE 
  RIVER WILL FALL TO 5.6 FEET BY LATE MONDAY NIGHT.
* IMPACT...AT 6.0 FEET...FLOOD STAGE.  LOW LAND FLOODING ALONG SWIFT 
  CREEK IN NORTHEASTERN AND NORTHERN SECTIONS OF ETNA. LOW LAND 
  FLOODING BECOMES MORE WIDESPREAD UPSTREAM IN THE TOWN OF FREEDOM. 
  MINOR FLOODING OF PASTURELAND/RANCHLAND..
* IMPACT...AT 6.0 FEET...RECORD STAGE (5/30/1983)..
* IMPACT...AT 5.7 FEET...RECORD FLOW---5090 CFS (6/2/1986)..
* IMPACT...AT 5.5 FEET...BANKFULL STAGE. MONITOR HIGH WATER ALONG 
  SWIFT CREEK IN NORTHEASTERN AND NORTHERN SECTIONS OF ETNA. LOW LAND
  FLOODING POSSIBLE UPSTREAM IN THE TOWN OF FREEDOM..
* FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST OF 5.7 FEET 
  ON JUN 2 1986.

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Riverton, WY wrote its last area forecast discussion before this river flood warning went out at May 15, 3:05 AM MDT, 12 hours 42 minutes earlier.

Area forecast discussion, May 15, 3:05 AM MDT, 12 hours 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RIVERTON WY
305 AM MDT SUN MAY 15 2011

.SHORT TERM...TODAY THROUGH TUESDAY NIGHT

WEAK EASTERLY UPSLOPE FLOW CONTINUES EAST OF THE CONTINENTAL DIVIDE
THIS MORNING BRINGING A LOW TO MID LEVEL STRATUS DECK TO MANY
AREAS.  CLOUD TOPS HAVE SHOWN A WARMING TREND AND CONVECTIVE CLOUDS
IN WESTERN WYOMING AND ACROSS IDAHO AND UTAH HAVE DIMINISHED IN
COVERAGE.  SOME CLOUD EROSION HAS BEEN SEEN OVER EASTERN SOUTH
DAKOTA SO HAVE LEFT PATCHY FOG IN THE FORECAST FOR THE BIG HORN
BASIN AND JOHNSON AND NATRONA COUNTIES SHOULD THE STRATUS ERODE OVER
THOSE AREAS LATER THIS MORNING.  WYOMING REMAINS SANDWICHED BETWEEN
A LARGE BUBBLE OF HIGH PRESSURE OVER SOUTH CENTRAL CANADA AND A
LARGE UPPER LOW JUST OFF SHORE OF NORTHERN CALIFORNIA.  WARM
ADVECTION FROM THE SOUTHWEST WILL BRING WARMER TEMPS TO THE SOUTH
AND WEST TODAY.  WHILE MOST OF THE INSTABILITY ASSOCIATES WITH THIS
SYSTEM WILL REMAIN TO THE WEST AND NORTHWEST...SOME SHOWERS AND
THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON ACROSS THE WESTERN
MOUNTAINS AS UPPER DIFLUENCE ACROSS THE REGION INCREASES THE
OPPORTUNITY FOR CONVECTION TO DEVELOP.  WARMER TEMPERATURES ARE
EXPECTED EAST OF THE CONTINENTAL DIVIDE BUT IF CLOUD COVER
PERSISTS...TEMPERATURES WILL REMAIN WELL BELOW NORMAL.  A FLOOD
WATCH REMAINS IN EFFECT FOR THE SALT RIVER IN STAR VALLEY WITH THE
POSSIBILITY OF WARM TEMPERATURES AND RAIN TO FALL ON THE SNOWPACK.
CONFIDENCE IN CONVECTION DIRECTLY AFFECTING THIS AREA IS LOW BUT IF
STORMS DEVELOP OVER THIS AREA...THE RIVER WILL NEED TO BE WATCHED
FOR RISES.  A SHORTWAVE ROTATING ABOUT THE WESTERN LOW WILL BRUSH BY
WESTERN WYOMING EARLY MONDAY INCREASING COVERAGE OF PRECIPITATION IN
THE WESTERN MOUNTAINS.  UPPER FLOW BACKS TO THE SOUTH MONDAY NIGHT
AS THE LOW MOVES ASHORE AND BRINGS COLD ADVECTION ALOFT...BRINGING
SNOW SHOWERS TO THE WESTERN MOUNTAINS AND DESTABILIZING AREAS EAST
OF THE DIVIDE OF TUESDAY.  SCATTERED SHOWERS WITH A FEW EMBEDDED
THUNDERSTORMS ARE POSSIBLE DURING THE DAY TUESDAY.

.LONG TERM...WEDNESDAY THROUGH SUNDAY

THE LONG RANGE MODELS ARE IN FAIRLY GOOD AGREEMENT ON WEDNESDAY.
AN UPPER TROUGH IS STILL FORECAST TO MOVE INTO THE ROCKIES WEDNESDAY
WITH THE UPPER LOW NEAR THE FOUR CORNERS AT 00Z THURSDAY. THEN
DIFFERENCES OCCUR ON WHERE THIS SYSTEM WILL GO WEDNESDAY NIGHT
THROUGH FRIDAY. THE GFS MODEL TAKES THE STORM TO NORTHEAST COLORADO
AT 00Z FRIDAY AND THEN NORTH TO SE WY/WRN NEBRASKA PANHANDLE AT 00Z
SATURDAY. THE GEM MODEL HAS A FARTHER SOUTH TRACK AND PLACES THE
UPPER LOW IN WESTERN KANSAS AT 00Z SATURDAY. THE ECMWF CONTINUES TO
BE ODD WITH A NORTH TRACK FROM THE FOUR CORNERS TO SOUTHWEST WY AT
00Z FRIDAY AND NORTH TO NW WY AT 00Z SATURDAY. THE UKMET AT 00Z
SATURDAY PLACES THE UPPER LOW ALONG THE WY/CO BORDER. IT SEEMS A BIT
EARLY TO KNOW WHERE THIS STORM WILL EVENTUALLY GO AND SOME OF THE
GFSENSEMBLE MEMBERS LEAN TOWARD THE OPERATIONAL 00Z GFS POSITION AT
12Z FRIDAY NEAR SE WY/NE CO. I HAVE RAISED THE PRECIP CHANCE WED
THROUGH FRI WITH THE POTENTIAL FOR A DECENT RAIN AND HIGH ELEVATION
SNOW EVENT FOR AREAS EAST OF THE DIVIDE. THE WEST WOULD SEE MORE
SCATTERED PRECIP AFTER WEDNESDAY ONCE THE STORM CROSSES THE DIVIDE.
THE STORM THEN MOVES EAST INTO THE PLAINS SATURDAY PER THE GFS MODEL
WHILE THE ECMWF IS STILL AN OUTLIER SPINNING THE STORM INTO MONTANA.
WENT WITH LOW PRECIP CHANCE SATURDAY. NEXT SUNDAY LOOKS MOSTLY DRY
WITH HIGH PRESSURE MOVING INTO THE REGION. TEMPS WILL BE COOLING
DOWN WED THROUGH FRIDAY AND WOULD NEED TO GO COLDER IF THE STORM
INDEED DOES IMPACT OUR AREA DURING THAT TIMEFRAME. THEN TEMPS TO
WARM NEXT WEEKEND AS THE SUNSHINE RETURNS.

&&

.AVIATION...

WEST OF THE DIVIDE...INSTABILITY WILL INCREASE ALONG THE DIVIDE THIS
AFTERNOON WITH SCATTERED SHOWERS AND THUNDERSTORMS DEVELOPING MAINLY
ALONG THE SPINE OF THE WIND RIVER MOUNTAINS INTO NORTHWEST WYOMING
OR VNCTY KPNA-KJAC LINE ALONG WITH BRIEF MVFR CONDITIONS AND HIGHER
MOUNTAIN OBSCURATIONS.  SHOWER AND THUNDERSTORM ACTIVITY WILL BE
MORE ISOLATED VCNTY KRKS-KBPI AND WESTWARD.  SHOWERS AND
THUNDERSTORMS WILL DECREASE FROM THE SOUTH IN THE EVENING.

EAST OF THE DIVIDE...SOME LINGERING LOW VFR CLOUD DECKS WITH HIGHER
MOUNTAIN OBSCURATIONS WILL DECREASE ALONG THE EAST SLOPES THIS
MORNING LEAVING PREVAILING VFR FEW-SCT110-130 MSL AFTER 16Z.  MOST
OF THE AREA WILL BE STABLE WITH SFC SE WIND AT 10-20KT.  SOME
INSTABILITY ALONG THE DIVIDE WILL RESULT IN SCATTERED SHOWERS
ISOLATED THUNDERSTORMS VCNTY AND WEST OF A KLND-KU25-KCOD LINE.
IMPROVING CONDITIONS ARE EXPECTED AFTER 03Z MONDAY.

&&

.FIRE WEATHER...

SHOWERS AND A FEW THUNDERSTORMS CAN BE EXPECTED TODAY IN THE WESTERN
MOUNTAINS AND POSSIBLY SWEETWATER COUNTY.  WARMER TEMPERATURES WILL
LOWER RH VALUES...PARTICULARLY IN THE SOUTH.  CLOUD COVERAGE WILL
DETERMINE HOW DRY IT GETS EAST OF THE DIVIDE.  IF CLOUD COVER
PERSISTS AS IT HAS THIS MORNING...HUMIDITY WILL STAY UP WITH LOWER
DAYTIME TEMPERATURES.  MONDAY WILL SEE WARMER TEMPERATURE EAST OF
THE DIVIDE WITH GREATER COVERAGE OF SHOWERS AND THUNDERSTORMS
BECOMING SNOW AT HIGH ELEVATIONS MONDAY NIGHT.

FIRE WEATHER STATEMENT...

PLEASE NOTE...THE FIRE WEATHER DISCUSSION WILL BE TEMPORARILY
REPLACED WITH A HYDROLOGY DISCUSSION IN THE AREA FORECAST DISCUSSION
(AFD) FROM MAY 15TH THROUGH JUNE 30TH TO ADDRESS FLOODING CONCERNS.
FIRE WEATHER DISCUSSIONS WILL CONTINUE TO BE AVAILABLE WITH THE FIRE
WEATHER FORECAST (FWF).

&&

.RIW WATCHES/WARNINGS/ADVISORIES...

FLOOD WATCH THROUGH MONDAY MORNING WYZ023.

&&

SHORT TERM...BERC
LONG TERM...AR
AVIATION...AEM
FIRE WEATHER...BERC
Hazardous weather outlook, May 15, 4:00 AM MDT, 11 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RIVERTON WY
400 AM MDT SUN MAY 15 2011

WYZ001>020-022>030-161200-
ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST-
BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS-
EAST SWEETWATER COUNTY-FLAMING GORGE-
GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS-
NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN-
NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS-
ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES-
SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN-
SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY-
TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN-
UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN-
WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST-
YELLOWSTONE NATIONAL PARK-
400 AM MDT SUN MAY 15 2011

...FLOOD WATCH FOR THE SALT RIVER AND TRIBUTARIES IN STAR VALLEY
THROUGH MONDAY MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING.

.DAY ONE...TODAY AND TONIGHT

ISOLATED THUNDERSTORMS ARE POSSIBLE OVER THE MOUNTAINS OF WESTERN
WYOMING THIS AFTERNOON AND EVENING.

THE SALT RIVER IS EXPECTED TO RISE TO NEAR BANKFULL STAGE AT 5.5 FEET
SUNDAY...AND CRESTING TO NEAR 5.8 FEET BY LATE MONDAY MORNING. FLOOD
STAGE IS 6.0 FEET.

SNOWMELT RUNOFF IS EXPECTED TO INCREASE AGAIN THIS AFTERNOON FOR
FURTHER RISES IN CREEKS AND STREAMS IN STAR VALLEY THROUGH SUNDAY
MORNING. SCATTERED RAIN SHOWERS ARE ALSO EXPECTED THIS AFTERNOON AND
TONIGHT OVER STAR VALLEY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

ISOLATED THUNDERSTORMS ARE FORECAST IN FAR WEST WYOMING MONDAY. THEN
COVERAGE OF STORMS WILL INCREASE TUESDAY AND WEDNESDAY OVER THE
REGION AS A STORM SYSTEM BEGINS TO MOVE CLOSER TO WYOMING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

TEAM RIVERTON

The office that day

Everything else NWS Riverton, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 15, 4:05 PM MDTFlash Flood WarningRIWLincoln, Sublette, Teton47 hr

Nearby

River Flood Warnings in Wyoming, 2011Every river flood warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.